Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 18, 2017, 4:15 PM EDT for Walton County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2017, 4:15 PM EDT (20:15 UTC)
- Expired
- Apr 18, 2017, 5:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Walton County, GA
The radar
The Atlanta radar (KFFC), 85 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
898
WWUS82 KFFC 182015
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
415 PM EDT TUE APR 18 2017
GAZ034-047-182100-
Walton GA-Gwinnett GA-
415 PM EDT TUE APR 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON AND
SOUTHEASTERN GWINNETT COUNTIES UNTIL 500 PM EDT...
At 414 PM EDT...strong thunderstorms extended from Loganville to
Walnut Grove, moving northeast at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail, very heavy rain and
frequent cloud-to-ground lightning.
IMPACT...Expect minor damage to tree limbs and the blowing around
of light, unsecured objects.
Some locations in the path of this storm include
Monroe, Snellville, Loganville, Walnut Grove, Between, Jersey, Bold
Springs, Windsor, Nicholasville and Youth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3386 8371 3372 8370 3370 8385 3375 8393
3384 8398 3395 8384
TIME...MOT...LOC 2014Z 243DEG 5KT 3379 8389
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 18, 3:40 PM EDT, 35 minutes earlier.
Area forecast discussion, Apr 18, 3:40 PM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 340 PM EDT Tue Apr 18 2017 .SHORT TERM /Tonight through Wednesday Night/... Thunderstorms have become quite prevalent across wedge front this afternoon as forecast for the last 24 hours by Hi-Res models. A rare win for them in the past few weeks. What has not been captured well is the potential for severe storms. Model projections of CAPE have been modest leading up to this event and are just now indicating more robust values. SPC mesoanalysis shows zone of 1500 J/KG across the metro which has been more than enough to get isolated strong updrafts going. With 500 temps not as cold as recent weeks but still around -13C...we are seeing isolated storms exhibit good hail signatures. So should still see activity fire along slow moving front through early evening but storm motion should send it back to the NE. Just enough movement it looks like to preclude any back building storms for significant flood concerns but will need to be monitored closely for the next several hours. Also have seen some indications of pretty good wind signatures given hail and precip loading with the stronger storms thus far. Have kept thunder in for the extreme NE evening through the evening despite some guidance suggesting no available energy there. Seems front may not make as much progress to the SW and instability higher on analysis than suggested by models. After a bout with low clouds in the morning...should see enough breaks in the clouds for additional development by Wed afternoon across the area. Continued cold temps aloft...PW's around 1.40 and CAPE exceeding 1500 J/KG once again all point to scattered activity for the north. Pops may end up being a little low but will let mid shift re-evaluate potential as we will still have a pseudo wedge in place. Deese .LONG TERM /Thursday through Tuesday/... No changes made to the extended forecast. Precip chances Wednesday night and Thursday will be mainly confined to n GA as a CAD airmass erodes with a weak nose of the upper ridge over the area but still potential for a weak short wave to aid precip chances. The European is drier than the GFS and NAM. Forecast temperatures are still running about 7-10 degrees above normal Wednesday night and Thursday. A weak cold front moves into n GA on Friday and becomes stationary. This will lead to the best precip chances over n GA and only small chances for portions of central GA. GFS and European differ rather greatly with the next system Saturday into Sunday with the European much faster bringing a strong cold front across the area Saturday night and early Sunday and the GFS bringing the front across Sunday and Sunday evening. Either way Precip chances increase Saturday night and Sunday with shower and thunderstorm potential across the area into Sunday night. This front is associated with an upper Jet and Deep 500mb trough/low pressure system. The potential for severe weather will be monitored into the weekend and timing of the front will play a significant role. Storm chances will end early Sunday night or sooner if the front is faster with just shower chances lingering into Monday associated with the upper trough/low. Above normal Temperatures will continue until Sunday then cooling to within a few degrees of normal through Monday. BDL/01 && .AVIATION... 18Z UPDATE... SHRA beginning to develop across the ATL terminals along frontal boundary. No TS just yet but likely to develop within the hour and current 18Z to 22Z TEMPO looks good. May be able to trim off an hour or 2 here soon but need to wait to see how activity develops. Although precip should be ending this evening....MVFR and IFR deck will be moving in for the overnight period. Models not quite as aggressive with IFR potential for ATL and have removed for now but kept the MVFR cigs. //ATL CONFIDENCE...18Z UPDATE... Medium on TSRA duration. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 60 80 60 84 / 50 30 20 20 Atlanta 64 80 62 82 / 30 30 20 20 Blairsville 58 73 56 79 / 50 40 30 40 Cartersville 61 81 60 82 / 40 30 20 30 Columbus 63 85 63 86 / 5 10 5 10 Gainesville 60 76 60 80 / 50 40 30 30 Macon 59 84 59 85 / 20 10 5 10 Rome 61 81 60 83 / 40 30 20 30 Peachtree City 58 82 59 86 / 20 20 10 20 Vidalia 63 83 61 86 / 10 10 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....01 AVIATION...Deese
Hazardous weather outlook, Apr 18, 3:03 PM EDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 303 PM EDT Tue Apr 18 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 303 PM EDT Tue Apr 18 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are possible over north and portions of central Georgia...most so this afternoon into the evening. Storms may be strong to isolated severe with the primary hazards being Gusty Winds...Large Hail...Frequent Lightning and Locally Heavy Rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There will be a chance of thunderstorms over portions of north and central Georgia Wednesday through Sunday. There is some potential for severe storms later Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Apr 18, 2:45 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
245 PM EDT TUE APR 18 2017
GAZ033-034-045-181930-
North Fulton GA-DeKalb GA-Gwinnett GA-
245 PM EDT TUE APR 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHWESTERN
DEKALB AND SOUTHWESTERN GWINNETT COUNTIES UNTIL 330 PM EDT...
At 244 PM EDT...a strong thunderstorm was over Doraville, moving
northeast at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and the blowing around
of light, unsecured objects.
Some locations in the path of this storm include
Sandy Springs, Roswell, Johns Creek, Dunwoody, Duluth, Lilburn,
Chamblee, Norcross, Doraville, Clarkston, Stone Mountain, Berkeley
Lake, Tucker, North Decatur, North Atlanta, Mountain Park,
Mechanicsville and Scottdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3380 8428 3396 8436 3406 8417 3397 8409
3382 8407
TIME...MOT...LOC 1844Z 235DEG 9KT 3391 8427
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 18, 3:17 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
317 PM EDT TUE APR 18 2017
GAZ061-062-075-076-181945-
Jefferson GA-Glascock GA-Hancock GA-Warren GA-
317 PM EDT TUE APR 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON...
GLASCOCK...NORTHEASTERN HANCOCK AND WARREN COUNTIES UNTIL 345 PM
EDT...
At 315 PM EDT...a line of strong thunderstorms extended from near
Sparta to Mayfield and Stapleton, moving northeast at 10 mph.
HAZARD...Up to 40 mph wind, dime sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and the blowing around
of light, unsecured objects.
Some locations in the path of these storms include
Warrenton, Sparta, Gibson, Wrens, Stapleton, Avera, Norwood, Camak,
Shoals, Jewell, Beall Springs, Mayfield, Reese, Bastonville and
Culverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3313 8246 3325 8275 3316 8305 3335 8300
3348 8267 3343 8257 3341 8255 3335 8255
3336 8254 3334 8251 3334 8245 3333 8242
3331 8240 3331 8234 3327 8229 3327 8227
TIME...MOT...LOC 1915Z 212DEG 10KT 3326 8294 3334 8277 3322 8250
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 18, 3:45 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
345 PM EDT TUE APR 18 2017
GAZ032-033-045-182030-
North Fulton GA-Cobb GA-DeKalb GA-
345 PM EDT TUE APR 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...SOUTHEASTERN COBB
AND WESTERN DEKALB COUNTIES UNTIL 430 PM EDT...
At 344 PM EDT...a strong thunderstorm was over Bankhead, moving
northeast at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and the blowing around
of light, unsecured objects.
Some locations in the path of this storm include
Atlanta, Decatur, Sandy Springs, Smyrna, Avondale Estates, North
Atlanta, North Druid Hills, Midtown, Grant Park-Zoo Atlanta, Druid
Hills, North Decatur, Belvedere Park, Candler-Mcafee, Vinings, Sweet
Auburn, Piedmont Park, Brookhaven, East Lake, Little Five Points and
Atlantic Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3371 8443 3375 8449 3389 8449 3388 8433
3374 8426
TIME...MOT...LOC 1944Z 219DEG 6KT 3377 8443
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 18, 4:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
415 PM EDT TUE APR 18 2017
GAZ034-047-182100-
Walton GA-Gwinnett GA-
415 PM EDT TUE APR 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON AND
SOUTHEASTERN GWINNETT COUNTIES UNTIL 500 PM EDT...
At 414 PM EDT...strong thunderstorms extended from Loganville to
Walnut Grove, moving northeast at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail, very heavy rain and
frequent cloud-to-ground lightning.
IMPACT...Expect minor damage to tree limbs and the blowing around
of light, unsecured objects.
Some locations in the path of this storm include
Monroe, Snellville, Loganville, Walnut Grove, Between, Jersey, Bold
Springs, Windsor, Nicholasville and Youth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3386 8371 3372 8370 3370 8385 3375 8393
3384 8398 3395 8384
TIME...MOT...LOC 2014Z 243DEG 5KT 3379 8389
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 9:40 PM EDT | Special Weather Statement | FFC | Chattooga | 35 min |
| Apr 18, 2:45 PM EDT | Special Weather Statement | FFC | DeKalb | 45 min |
| Apr 18, 3:00 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett | 33 min |
| Apr 18, 3:17 PM EDT | Special Weather Statement | FFC | Glascock, Hancock, Warren | 28 min |
| Apr 18, 3:45 PM EDT | Special Weather Statement | FFC | Fulton | 45 min |
| Apr 18, 4:19 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 26 min |
| Apr 18, 4:31 PM EDT | Special Weather Statement | FFC | Newton | 29 min |
| Apr 18, 4:41 PM EDT | Special Weather Statement | FFC | Taliaferro | 49 min |
| Apr 18, 4:44 PM EDT | Special Weather Statement | FFC | Bartow | 46 min |
| Apr 18, 4:58 PM EDT | Special Weather Statement | FFC | Walton | 32 min |
| Apr 18, 5:16 PM EDT | Special Weather Statement | FFC | Wilkes | 59 min |
| Apr 18, 5:28 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Newton, Walton | 47 min |
| Apr 18, 5:31 PM EDT | Special Weather Statement | FFC | Greene | 44 min |
| Apr 18, 5:37 PM EDT | Special Weather Statement | FFC | Gordon, Murray, Whitfield | 38 min |
| Apr 18, 5:48 PM EDT | Special Weather Statement | FFC | Wilkes | 42 min |
| Apr 18, 6:01 PM EDT | Special Weather Statement | FFC | Morgan | 44 min |
| Apr 18, 6:09 PM EDT | Special Weather Statement | FFC | Walker | 51 min |
| Apr 18, 6:19 PM EDT | Special Weather Statement | FFC | Murray | 26 min |
| Apr 18, 6:37 PM EDT | Special Weather Statement | FFC | Dade | 53 min |
| Apr 18, 7:08 PM EDT | Special Weather Statement | FFC | Emanuel | 52 min |
| Apr 18, 7:25 PM EDT | Special Weather Statement | FFC | Dade | 50 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.